God is our Guide  Number 1 site for helping reverse diseases on Planet Earth

 cidpusa.org   

      

 
 
Home
Diagnosis
Treatment
Pathology
Women Heart Risk
Women Killer Disease
Fibrmomyalgia
IVIG
Diet anti-inflammatory
Burning Feet Home
Services Page
Hepatitis
Autoimmune diseases
Prognosis
Bible healing
Pemphagoid

MYOFACIAL Pain

Tobacco slow poison

endocrine disrupters

Thyroid health

Toxic makeup

poison at home

 Beauty Tips for Women

Breast massage

Kegel massage

Breast enlargement massage

Prevent Osteoporosis

  Magnet therapy

  Anti-ageing Magnets

Inflammatory neuropathy

CIDP new Rx

Neuropathy testing

Homocysteine

Colostrum

Chemicals Babies

Phylates

Toxic Cosmetics

Sensory CIDP

 More Spices

 7 Habits of Covy

  Viagra Neurology

  alternatives treatment of autoimmune disease read our e-book 
Special GoogleHealth Search
  

Viagra May Cause Hearing Loss

Thursday, May 20, 2010 8:04 AM

By Sylvia Booth Hubbard

 

      

Viagra and other erectile dysfunction (ED) drugs may cause hearing loss, according to research by a University of Alabama at Birmingham professor. Gerald McGwin, Ph.D., a professor of epidemiology in the UAB School of Public Health, found there was a possibility of long-term hearing loss using phosphodiesterase type 5 inhibitors (PDE-5i), which include Viagra, Cialis, and Levitra.

The drugs have been suspected of being linked with hearing problems for several years. In 2007, following reports of sudden hearing loss potentially caused by using PDE-5i drugs, the Food and Drug Administration made changes on the drugs' labels so the risk of hearing problems was more prominent. McGwin's study is the first to evaluate the relationship between erectile dysfunction drugs and long-term hearing loss.

potentially caused by using PDE-5i drugs, the Food and Drug Administration made changes on the drugs' labels so the risk of hearing problems was more prominent. McGwin's study is the first to evaluate the relationship between erectile dysfunction drugs and long-term hearing loss.

Viagra May Cause Hearing Loss

Thursday, May 20, 2010 8:04 AM

By Sylvia Booth Hubbard

Viagra and other erectile dysfunction (ED) drugs may cause hearing loss, according to research by a University of Alabama at Birmingham professor. Gerald McGwin, Ph.D., a professor of epidemiology in the UAB School of Public Health, found there was a possibility of long-term hearing loss using phosphodiesterase type 5 inhibitors (PDE-5i), which include Viagra, Cialis, and Levitra.

The drugs have been suspected of being linked with hearing problems for several years. In 2007, following reports of sudden hearing loss

"It appears from these findings that the current government warning regarding hearing loss and the use of PDE-5i medications is warranted," McGwin said in a statement. "Though there are limitations to this study, it is prudent that patients using these medications be warned about the signs and symptoms of hearing impairment and be encouraged to seek immediate medical attention to potentially forestall permanent damage."

McGwin examined data on 11,525 men over the age of 40. Men who used PDE-5i medications were twice as likely to report hearing loss as men who had not used the drugs.

McGwin found the strongest relationship for men using sildenafil (Viagra) over those who used tadalafil (Cialis) or vardenafil (Levitra). But the difference, he said, could be attributed, at least in part, to the small numbers of men using those two drugs.

The drugs were created to treat pulmonary hypertension, and the relationship of the drugs and hearing may provide an explanation of how they may cause hearing loss.

"PDE-5i medications work in ED patients by their ability to increase blood flow to certain tissues in the body," McGwin said. "It has been hypothesized that they may have a similar effect on similar tissues in the ear, where an increase of blood flow could potentially cause damage leading to hearing loss.

"The results of the current study in conjunction with a plausible biologic mechanism lend support to the FDAs decision to warn patients about the potential risk posed by PDE-5i use," he said.

Experts estimate that erectile dysfunction affects 30 million Americans men. According to the National Institutes of Health, ED is a symptom of many health problems including diabetes, high blood pressure, vascular disease, and depression.

 

J Clin Neurosci. 2013 May;20(5):742. doi: 10.1016/j.jocn.2012.04.023. Epub 2013 Feb 27.
Vertebral artery dissection associated with sildenafil abuse.
Dersch R, Anastasopoulos C, Hader C, Stich O.
Source
Department of Neurology, University Clinic Freiburg, Germany.
Abstract
We present a 49-year-old male who suffered a cerebellar infarction due to a vertebral artery dissection. The patient had taken sildenafil daily for at least 2years for sexual enhancement. There was no sexual intercourse or traumatic event prior to symptom onset. Sildenafil intake has been associated with aortic dissection and, in the light of this report, we suggest that chronic sildenafil intake could be a risk factor for arterial dissection.

                                            Br J Ophthalmol. 2006 Feb;90(2):154-7.
Non-arteritic anterior ischaemic optic neuropathy and the treatment of erectile dysfunction.
McGwin G Jr, Vaphiades MS, Hall TA, Owsley C.
Source
Department of Ophthalmology, School of Medicine, University of Alabama at Birmingham, 700 S 18th Street, Suite 609, Birmingham, AL 35294-0009, USA. mcgwin@uab.edu
Retraction in
Br J Ophthalmol. 2011 Apr;95(4):595.
Abstract
AIM:
To determine the association between Viagra (sildenafil) and Cialis (tadalafil) and non-arteritic anterior ischaemic optic neuropathy (NAION).
METHODS:
A retrospective matched case-control study was conducted. 38 cases of NAION in males were identified from an academic ophthalmology practice in Birmingham, Alabama, and matched (on age) to 38 controls without a history of NAION. Self reported information regarding past and current use of Viagra and/or Cialis was obtained via a telephone questionnaire from interviewers who were not blind to case status.
RESULTS:
Overall, males with NAION were no more likely to report a history of Viagra or Cialis use compared to similarly aged controls (odd ratio (OR) 1.75, 95% confidence interval (CI) 0.48 to 6.30 and OR 1.82, 95% CI 0.21 to 15.39). However, for those with a history of myocardial infarction, a statistically significant association was observed (OR 10.7, 95% CI 1.3 to 95.8). A similar association was observed for those with a history of hypertension though it lacked statistical significance (OR 6.9, 95% CI 0.8 to 63.6).
CONCLUSIONS:
For men with a history of myocardial infarction or hypertension the use of Viagra or Cialis may increase the risk of NAION. Physicians prescribing these medications to patients with these conditions should warn them about the potential risk of NAION.

 

  message from God.